Alert archive / Indiana / River Flood Warnings in 2010
River Flood Warning 76, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 2, 2010, 11:28 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at May 4, 2010, 2:00 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 2, 2010, 11:28 AM EDT (15:28 UTC)
- In effect from
- May 4, 2010, 2:00 AM EDT
- Expired
- May 7, 2010, 8:00 AM EDT
- In force
- 3 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muscatatuck River at Wheeler Hollow (WHLI3).
- Action stage
- 14.5 ft
- Minor stage
- 18 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
732 WGUS43 KIND 021528 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1128 AM EDT SUN MAY 2 2010 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN SOUTHERN INDIANA... EAST FORK WHITE RIVER...MUSCATATUCK RIVER...WHITE RIVER... .HIGH RIVER LEVELS AND LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF THE EAST FORK WHITE...WHITE AND MUSCATATUCK RIVERS IN SOUTHERN INDIANA FROM LATE SUNDAY THROUGH WEDNESDAY. HIGH WATER WILL BE SIMILAR TO THAT EXPERIENCED DURING EARLY APRIL. LOW AGRICULTURAL LAND...SOME RIVER PARKS AND A FEW LOCAL ROADS WILL BE AFFECTED. MUCH OF SOUTHERN INDIANA RECEIVED FROM 1 TO NEARLY 4 INCHES OF RAIN SINCE FRIDAY NIGHT. AN ADDITIONAL INCH OF RAIN MAY FALL IN PORTIONS OF SOUTHEAST INDIANA BY MONDAY. THE HEAVIEST RAIN HAS FALLEN SOUTH OF U. S. HIGHWAY 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-031528- /O.NEW.KIND.FL.W.0075.100503T2200Z-100506T1100Z/ /SERI3.1.ER.100503T2200Z.100504T1200Z.100505T2300Z.NO/ 1128 AM EDT SUN MAY 2 2010 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * FROM MONDAY EVENING TO THURSDAY MORNING. * AT 10:00 AM SUNDAY THE STAGE WAS 5.7 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 12.8 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * AT 13.5 FEET...LOWLAND FLOOD CONTINUES. JACKSON COUNTY ROAD 700 E BEGINS TO FLOOD. $$ INC071-093-175-031527- /O.NEW.KIND.FL.W.0076.100504T0600Z-000000T0000Z/ /WHLI3.1.ER.100504T0600Z.100506T0645Z.000000T0000Z.NO/ 1128 AM EDT SUN MAY 2 2010 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * FROM LATE MONDAY NIGHT UNTIL THURSDAY. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.5 FEET EARLY THURSDAY MORNING. * AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER. FLOOD WATERS IN A FEW BACKYARDS. A FEW ROADS ARE FLOODED. $$ INC027-055-083-031527- /O.NEW.KIND.FL.W.0077.100504T1800Z-100505T1800Z/ /ELLI3.1.ER.100504T1800Z.100504T1800Z.100505T0600Z.NO/ 1128 AM EDT SUN MAY 2 2010 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT ELLISTON. * FROM TUESDAY AFTERNOON TO WEDNESDAY AFTERNOON. * AT 8:00 AM SUNDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TUESDAY EARLY AFTERNOON. * AT 18.0 FEET...RIVER APPROACHING RIVER ROAD NORTH OF GREENE CR 150 W. SOME LOW LYING AGRICULTURAL LAND BEGINS TO FLOOD. $$ INC027-051-083-125-031527- /O.NEW.KIND.FL.W.0078.100504T0700Z-100507T1000Z/ /FREI3.1.ER.100504T0700Z.100505T1200Z.100506T2200Z.NO/ 1128 AM EDT SUN MAY 2 2010 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT EDWARDSPORT. * FROM LATE MONDAY NIGHT TO FRIDAY MORNING. * AT 7:00 AM SUNDAY THE STAGE WAS 9.8 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 15.9 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT 16.0 FEET...OLD VINCENNES ROAD AND RESIDENTIAL PROPERTY IN THIS AREA BEGIN TO FLOOD. FLOODING OF LOW AGRICULTURAL FIELDS OCCURS ALONG PORTIONS OF THE RIVER. $$ ILC185-INC027-051-083-125-031527- /O.NEW.KIND.FL.W.0079.100504T0800Z-100508T0100Z/ /PTRI3.1.ER.100504T0800Z.100505T0600Z.100507T1300Z.NO/ 1128 AM EDT SUN MAY 2 2010 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT PETERSBURG. * FROM LATE MONDAY NIGHT TO FRIDAY EVENING. * AT 10:00 AM SUNDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 16.8 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. * AT 17.0 FEET...FLOODING AFFECTS LOW AGRICULTURAL LANDS, LOW OIL FIELDS AND CLOSES BOTTOMS RD...BROTHERS RD AND EAST GOVERNERS RD IN KNOX COUNTY. IN AGRICULTURAL SEASON...FARMERS ARE CONCERNED AT THIS STAGE. $$ ILC185-INC051-083-031527- /O.NEW.KIND.FL.W.0080.100505T1800Z-100507T0100Z/ /HAZI3.1.ER.100505T1800Z.100506T0600Z.100506T1300Z.NO/ 1128 AM EDT SUN MAY 2 2010 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT HAZLETON. * FROM WEDNESDAY AFTERNOON TO THURSDAY EVENING. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 16.2 FEET EARLY THURSDAY MORNING. * AT 16 FEET...FLOODING BEGINS IN LOWEST BOTTOMLANDS AND A FEW LOCAL ROADS. HIGH WATER AFFECTS A FEW LOW OIL FIELDS. $$ ILC047-059-185-193-INC051-083-129-031527- /O.ROU.KIND.HY.S.0000.000000T0000Z-000000T0000Z/ /MCRI2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1128 AM EDT SUN MAY 2 2010 FORECAST INFORMATION FOR WABASH RIVER AT MOUNT CARMEL. * AT 7:00 AM SUNDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 19.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 16.6 FEET WEDNESDAY EVENING. * AT 20.0 FEET...RIVER IS BANKFULL IN ALL LOCATIONS. ALL OIL FIELD PRODUCTION CEASES WITH THE EXCEPTION OF PUMPING UNITS ON SUBSTRUCTURES. ACCESS TO THESE ARE BY BOAT ONLY. AGRICULTURAL LOSSES INCREASE DRAMATICALLY. FARMERS MOVE LIVESTOCK TO HIGHER GROUND. CITY OF MOUNT CARMEL LEAVES FLOOD GATES B AND C IN YEAR ROUND. $$
4 follow-up statements
611 WGUS83 KIND 031418 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1018 AM EDT MON MAY 3 2010 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS IN SOUTHERN INDIANA... MUSCATATUCK RIVER...WHITE RIVER... .HIGH RIVER LEVELS AND LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF THE EAST FORK WHITE...WHITE AND MUSCATATUCK RIVERS IN SOUTHERN INDIANA THROUGH WEDNESDAY. HIGH WATER WILL BE SIMILAR TO THAT EXPERIENCED DURING EARLY APRIL. LOW AGRICULTURAL LAND...SOME RIVER PARKS AND A FEW LOCAL ROADS WILL BE AFFECTED. RIVERS IN MOST OF CENTRAL INDIANA HAD PEAKED AT LEVELS BELOW FLOOD STAGE AND WERE FALLING SLOWLY ON MONDAY MORNING. RIVER LEVELS CONTINUED TO RISE ALONG THE WHITE...EAST FORK WHITE AND MUSCATATUCK RIVERS IN SOUTHERN INDIANA. MUCH OF SOUTHERN INDIANA RECEIVED FROM 1 TO SLIGHTLY OVER 5 INCHES OF RAIN DURING THE WEEKEND. THE HEAVIEST RAIN FELL SOUTH OF U.S. HIGHWAY 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-041418- /O.EXT.KIND.FL.W.0076.100504T0600Z-100508T1200Z/ /WHLI3.1.ER.100504T0600Z.100506T0645Z.100508T0600Z.NO/ 1018 AM EDT MON MAY 3 2010 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * FROM LATE TONIGHT TO SATURDAY MORNING. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 19.5 FEET EARLY THURSDAY MORNING. * AT 20.0 FEET...HIGH WATER IS NOTICED ALONG THE RIVER. FLOOD WATERS IN A FEW BACKYARDS. A FEW ROADS ARE FLOODED. $$ INC027-051-083-125-041417- /O.EXT.KIND.FL.W.0078.100503T1416Z-100506T1300Z/ /FREI3.1.ER.100503T1416Z.100504T0000Z.100506T0100Z.NO/ 1018 AM EDT MON MAY 3 2010 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT EDWARDSPORT. * UNTIL THURSDAY MORNING. * AT 7:00 AM MONDAY THE STAGE WAS 14.3 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 16.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT. * AT 16.0 FEET...OLD VINCENNES ROAD AND RESIDENTIAL PROPERTY IN THIS AREA BEGIN TO FLOOD. FLOODING OF LOW AGRICULTURAL FIELDS OCCURS ALONG PORTIONS OF THE RIVER. $$ ILC185-INC027-051-083-125-041417- /O.EXT.KIND.FL.W.0079.100504T0700Z-100506T1400Z/ /PTRI3.1.ER.100504T0700Z.100504T1800Z.100506T0200Z.NO/ 1018 AM EDT MON MAY 3 2010 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT PETERSBURG. * FROM LATE TONIGHT TO THURSDAY MORNING. * AT 9:00 AM MONDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 17.7 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT. * AT 17.0 FEET...FLOODING AFFECTS LOW AGRICULTURAL LANDS, LOW OIL FIELDS AND CLOSES BOTTOMS RD...BROTHERS RD AND EAST GOVERNERS RD IN KNOX COUNTY. IN AGRICULTURAL SEASON...FARMERS ARE CONCERNED AT THIS STAGE. $$ ILC185-INC051-083-041417- /O.EXT.KIND.FL.W.0080.100505T0900Z-100506T2200Z/ /HAZI3.1.ER.100505T0900Z.100505T1800Z.100506T1000Z.NO/ 1018 AM EDT MON MAY 3 2010 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT HAZLETON. * FROM LATE TUESDAY NIGHT TO THURSDAY EVENING. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 17.4 FEET WEDNESDAY EARLY AFTERNOON. * AT 16 FEET...FLOODING BEGINS IN LOWEST BOTTOMLANDS AND A FEW LOCAL ROADS. HIGH WATER AFFECTS A FEW LOW OIL FIELDS. $$
421 WGUS83 KIND 041422 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1022 AM EDT TUE MAY 4 2010 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER IN SOUTHERN INDIANA... MUSCATATUCK RIVER... ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER IN SOUTHERN INDIANA... MUSCATATUCK RIVER... .HIGH RIVER LEVELS AND LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF THE EAST FORK WHITE AND MUSCATATUCK RIVERS IN SOUTHERN INDIANA THROUGH WEDNESDAY. HIGH WATER WILL BE LOWER THAN THAT OF EARLY APRIL. LOW AGRICULTURAL LAND AND A FEW VERY RURAL ROADS WILL BE AFFECTED. RIVERS IN MOST OF SOUTHERN INDIANA HAD PEAKED AT LEVELS BELOW FLOOD STAGE AND WERE FALLING SLOWLY ON TUESDAY MORNING. RIVER LEVELS CONTINUED TO RISE SLOWLY ALONG THE EAST FORK WHITE AND MUSCATATUCK RIVERS IN IN THE MEDORA...WHEELER HOLLOW...FORT RITNER...BEDFORD AND WILLIAMS AREAS. LITTLE OR NO RAIN FELL IN SOUTHERN INDIANA ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-051422- /O.EXT.KIND.FL.W.0076.000000T0000Z-100507T1647Z/ /WHLI3.1.ER.000000T0000Z.100505T1800Z.100507T1047Z.NO/ 1022 AM EDT TUE MAY 4 2010 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * AT 9:00 AM TUESDAY THE STAGE WAS 16.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.8 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS ALONG THE RIVER. RESIDENTIAL PROPERTY IS NOT DIRECTLY AFFECTED. $$
801 WGUS83 KIND 051351 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 951 AM EDT WED MAY 5 2010 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER IN SOUTHERN INDIANA... MUSCATATUCK RIVER... .HIGH RIVER LEVELS AND LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE AND MUSCATATUCK RIVERS IN SOUTHWEST JACKSON... NORTHERN WASHINGTON AND EASTERN LAWRENCE COUNTIES IN SOUTHERN INDIANA THROUGH THURSDAY. HIGH WATER WAS LOWER THAN THAT OF EARLY APRIL. HIGH WATER AFFECTED LIMITED LOW AGRICULTURAL LAND AND WHITE RIVER ROAD NEAR FORT RITNER. RIVERS IN MOST OF SOUTHERN INDIANA HAD PEAKED AT LEVELS BELOW FLOOD STAGE AND WERE FALLING SLOWLY ON WEDNESDAY MORNING. RIVER LEVELS WERE APPROACHING CREST ALONG THE EAST FORK WHITE AND MUSCATATUCK RIVERS IN THE WHEELER HOLLOW...FORT RITNER...BEDFORD AND WILLIAMS AREAS. RIVER LEVELS WILL RETURN TO LOWER LEVELS BY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-061351- /O.EXT.KIND.FL.W.0076.000000T0000Z-100507T1059Z/ /WHLI3.1.ER.000000T0000Z.100505T1800Z.100507T0459Z.NO/ 951 AM EDT WED MAY 5 2010 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * AT 9:00 AM WEDNESDAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING. * AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS ALONG THE RIVER. RESIDENTIAL PROPERTY IS NOT DIRECTLY AT THIS POINT. $$
744 WGUS83 KIND 061352 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 952 AM EDT THU MAY 6 2010 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVER IN SOUTHERN INDIANA... MUSCATATUCK RIVER... .HIGH RIVER LEVELS AND LOWLAND FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE AND MUSCATATUCK RIVERS IN EXTREME SOUTHWEST JACKSON...NORTHERN WASHINGTON AND EASTERN LAWRENCE COUNTIES THROUGH FRIDAY NIGHT. HIGH WATER AFFECTED WHITE RIVER ROAD NEAR FORT RITNER AND LIMITED AGRICULTURAL LAND. THE MUSCATATUCK RIVER WAS FALLING SLOWLY AT WHEELER HOLLOW AND THE EAST FORK WHITE RIVER WAS AT CREST IN LAWRENCE AND MARTIN COUNTIES ON WEDNESDAY MORNING. THE RIVERS WILL FALL STEADILY STARTING THURSDAY EVENING AND RETURN TO MORE NORMAL LEVELS BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC071-093-175-071200- /O.EXT.KIND.FL.W.0076.000000T0000Z-100507T1200Z/ /WHLI3.1.ER.000000T0000Z.100505T2200Z.000000T0000Z.NO/ 952 AM EDT THU MAY 6 2010 THE FLOOD WARNING CONTINUES FOR THE MUSCATATUCK RIVER AT WHEELER HOLLOW. * AT 9:00 AM THURSDAY THE STAGE WAS 17.4 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOOD IS OCCURRING AND WILL END BY FRIDAY AFTERNOON. * FORECAST...FLOODING WILL END BY FRIDAY AFTERNOON. * AT 18.0 FEET...FLOODS AREA IN A FEW LOW SPOTS AND WOODLAND AREAS ALONG THE RIVER. RESIDENTIAL PROPERTY IS NOT DIRECTLY AT THIS POINT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 2, 6:20 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, May 2, 6:20 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 620 AM EDT SUN MAY 2 2010 .UPDATE...UPDATED AVIATION SECTION BELOW. && .SYNOPSIS... AT 06Z A SURFACE LOW WAS ACROSS SOUTHEASTERN MISSOURI. A NEARLY STATIONARY FRONT EXTENDED FROM ILLINOIS SOUTH TO THE SURFACE LOW. SHOWERS AND THUNDERSTORMS COVERED MUCH OF THE FORECAST AREA AND EXTENDED SOUTHWEST TO ARKANSAS AND TENNESSEE. && .NEAR TERM.../TODAY/ FORECAST FOCUS IS ON THE CHANCES FOR RAIN AND SEVERE WEATHER. MODELS ARE IN BETTER AGREEMENT WITH EACH OTHER AND ARE CLOSER TO REALITY THIS RUN...SO WENT WITH A BLEND. SURFACE LOW WILL HAVE MOVED TO OUR AREA BY THE START OF THE TODAY PERIOD. BEST CHANCES FOR RAIN AFTER 12Z WILL BE ON THE WARM SIDE OF THE LOW...WHICH WILL BE ACROSS SOUTHEASTERN SECTIONS OF THE FORECAST AREA. WENT CATEGORICAL THERE...WITH JUST CHANCE POPS AFTER 12Z ACROSS THE FAR NORTHWEST PART OF THE FORECAST AREA. STILL DECENT FRONTOGENETICAL FORCING ACROSS THE SOUTHERN FORECAST AREA THIS MORNING...AND THIS COMBINED WITH PLENTIFUL MOISTURE IN THE ATMOSPHERE WILL LEAD TO A CONTINUED THREAT FOR HEAVY RAIN IN THE FLASH FLOOD WATCH AREA. WILL KEEP WATCH AS IS FOR NOW. AT THE MOMENT AM NOT TOO IMPRESSED WITH SEVERE WEATHER THREAT AS IT LOOKS LIKE THE BEST PARAMETERS WILL BE SOUTH OF THE AREA. AREA IS STILL IN A SPC SLIGHT RISK FOR TODAY...SO WILL CONTINUE TO HIGHLIGHT IN THE HWO. CHANCES FOR RAIN WILL DIMINISH THIS AFTERNOON AS THE SYSTEM BEGINS TO PULL AWAY. FOR HIGH TEMPERATURES TODAY...WENT COOLER THAN MAV GIVEN EXPECTED CLOUD COVER. && .SHORT TERM.../TONIGHT THROUGH TUESDAY/ CONTINUED WITH THE MODEL BLEND THROUGH THE SHORT TERM. FOCUS IN SHORT TERM IS ON CHANCES FOR RAIN ON MONDAY. A WEAK UPPER WAVE WILL PASS THROUGH THE AREA TONIGHT...SO KEPT LOW CHANCES FOR SHOWERS ACROSS MUCH OF THE AREA. MAV LOOKS TOO COOL FOR LOW TEMPERATURES GIVEN THE EXPECTED CLOUD COVER...SO WENT A LITTLE WARMER THAN MAV. ON MONDAY...AN UPPER TROUGH WILL APPROACH THE AREA. HOWEVER...MOISTURE APPEARS TO BE LIMITED. THERE LOOKS TO BE SOME INSTABILITY AHEAD OF THE TROUGH...SO HAVE ADDED LOW CHANCES OF THUNDERSTORMS TO MUCH OF THE AREA MONDAY AFTERNOON. THESE WILL LINGER INTO MONDAY NIGHT AS THE TROUGH PASSES. DRY AND WARM WEATHER WILL BE THE RULE FOR TUESDAY. && .LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/ THE BEGINNING OF THE EXTENDED TIMEFRAME FINDS THE FORECAST AREA IN A POST-FRONTAL ENVIRONMENT. THE MAIN FORECAST ISSUE FOR THE EXTENDED PERIOD FOCUSED PRECIPITATION CHANCES DURING THE LATTER HALF OF THE UPCOMING WEEK. NOT MANY CHANGES WERE MADE TO THE PREVIOUS FORECAST...CONTINUED TRENDING TOWARD THE 00Z ECMWF AS IT HAS DISPLAYED GOOD CONSISTENCY WITH PREVIOUS RUNS. SUBTLE DIFFERENCES WERE NOTICED IN THE PLACEMENT AND HANDLING/EVOLUTION OF THE EXISTING UPPER LOW OVER THE HIGH PLAINS. HOWEVER...THE 12Z GFS BECAME MORE IN LINE WITH THE 00Z ECMWF IN REGARDS TO NOT ONLY THIS INITIAL WAVE...BUT ALSO SUBSEQUENT UPPER LEVEL DISTURBANCES THAT WILL BRING ADDITIONAL RAINFALL TO THE REGION BEGINNING AROUND 12Z THURSDAY. THIS RAIN THREAT ARRIVES VIA A COLD FRONT ASSOCIATED WITH A SYSTEM THAT WILL TRAVERSE THE SOUTHERN CANADIAN BORDER FROM WEST TO EAST DURING THE MIDWEEK TIMEFRAME. AS THE UPPER LOW PUSHES JUST NORTH OF LAKE SUPERIOR IN ONTARIO...THE ASSOCIATED COLD FRONT IS EXPECTED TO LIE JUST OUTSIDE THE NORTHWEST CORNER OF THE FORECAST AREA. WITH NOT AS MUCH MOISTURE TO WORK WITH AS THE SYSTEM CURRENTLY AFFECTING THE OHIO VALLEY...WIDESPREAD RAINFALL IS NOT EXPECTED INITIALLY AS THE FRONT PUSHES INTO THE AREA ON THURSDAY. RELATIVELY SPEAKING...MORE ROBUST PRECIPITATION IS FORECAST TO DEVELOP LATE THURSDAY INTO FRIDAY...WITH THE APPROACH OF YET ANOTHER UPPER LEVEL WAVE THAT EMERGES FROM THE ROCKIES THURSDAY NIGHT AND CAUSES A SURFACE LOW TO RIDE THE FRONTAL BOUNDARY NORTHEAST AND INTO THE FORECAST AREA ON FRIDAY. THE FRONT PUSHES THROUGH SOUTHEAST INDIANA BY 00Z SATURDAY...THUS ENDING OUR THREAT FOR RAIN. && .AVIATION...DISCUSSION FOR 021200Z TAF ISSUANCE. SFC LOW PRESSURE SYSTEM ACROSS SOUTHERN ILLINOIS WILL PUS NORTHEAST TO NORTHERN INDIANA EARLY IN THE TAF PERIOD. SOME IFR CEILINGS ON THE BACKSIDE OF THIS FEATURE MAY PUSH ACROSS THE HUF AND LAF TERMINALS. COLD FRONT WILL PUSH ACROSS THE TAF SITES DURING THE FIRST 6 HOURS OF THE FORECAST PERIOD AS MVFR CEILING WILL THEN BEGIN TO IMPROVE TO VFR BY MID AFTERNOON. WEAK HIGH PRESSURE WILL THEN BUILD ACROSS THE TAF SITES TONIGHT AS THE LOW DEPARTS AND TIME SECTIONS AND FORECAST SOUNDINGS POINT TOWARD A MOSTLY CLEAR SKY AND VFR CONDITIONS. GIVEN THE RECENT RAINS WILL WE NEED TO WATCH CLOSELY FOR THE POSSIBILITY FOR BR ON MONDAY MORNING...BUT WILL HOLD OFF ON THAT FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR INZ051>057-060>065- 067>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...MRD AVIATION...JP
Hazardous weather outlook, May 2, 10:36 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1036 AM EDT SUN MAY 2 2010 INZ051>055-060>063-067>070-031000- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-KNOX- DAVIESS-MARTIN-LAWRENCE- 1036 AM EDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT ACROSS MUCH OF THE AREA. A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ031-037>041-044>048-031000- HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK- 1036 AM EDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...MAINLY NORTHWEST OF A TERRE HAUTE TO KOKOMO LINE. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ056-057-064-065-071-072-031000- SHELBY-RUSH-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 1036 AM EDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL IS POSSIBLE. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. HEAVY RAIN LOCALIZED FLOODING ARE POSSIBLE IN ANY STRONG STORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT ACROSS MUCH OF THE AREA. A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ042-049-031000- RANDOLPH-HENRY- 1036 AM EDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. BRIEF HEAVY RAIN IS POSSIBLE AS WELL. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...MAINLY NORTHWEST OF A TERRE HAUTE TO KOKOMO LINE. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>030-035-036-043-031000- CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-VERMILLION- 1036 AM EDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...MAINLY NORTHWEST OF A TERRE HAUTE TO KOKOMO LINE. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:59 PM EDT | Special Weather Statement | IND | Vigo | 46 min |
| May 2, 12:02 AM EDT | Special Weather Statement | IND | Sullivan | 43 min |
| May 2, 12:19 AM EDT | Special Weather Statement | IND | Daviess, Martin | 41 min |
| May 2, 1:06 AM EDT | Special Weather Statement | IND | Greene | 39 min |
| May 2, 11:28 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 21 hr |
| May 2, 11:28 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 21 hr |
| May 2, 11:28 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 44 hr |
| May 2, 11:28 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 44 hr |
| May 2, 11:28 AM EDT | River Flood Warning | IND | Gibson, Knox | 44 hr |
Nearby
River Flood Warnings in Indiana, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.